Alert archive / Guam / Red Flag Warnings in 2016
Red Flag Warning 4, NWS Guam
NWS Guam issued this red flag warning at Apr 19, 2016, 7:35 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2016, 7:35 PM CDT (00:35 UTC)
- Expired
- Apr 20, 2016, 3:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Guam
The text
As transmitted.
993 WWMY80 PGUM 200035 RFWMY URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 1035 AM CHST WED APR 20 2016 ...DRY CONDITIONS AND STRONG WINDS WILL MAINTAIN AN INCREASED FIRE DANGER THROUGH WEDNESDAY... GUZ001-210200- /O.UPG.PGUM.FW.A.0007.000000T0000Z-160420T0800Z/ /O.NEW.PGUM.FW.W.0004.160420T0035Z-160420T0800Z/ /O.NEW.PGUM.FW.A.0008.160420T0800Z-160421T0800Z/ GUAM- 1035 AM CHST WED APR 20 2016 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CHST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM 6 PM CHST THIS EVENING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CHST THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM 6 PM CHST THIS EVENING THROUGH THURSDAY AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...GUAM...ESPECIALLY THE MOUNTAINS AND GRASSLANDS OF CENTRAL AND SOUTHERN GUAM. * WIND...EAST 17 TO 22 MPH WITH GUSTS TO 28 MPH. * HUMIDITY...NEAR 55 PERCENT * HIGHS IN THE UPPER 80S. * TIMING...MOST DANGEROUS TIMES WILL BE FROM THE LATE MORNING UNTIL NEAR SUNSET. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY... ESPECIALLY ALONG EAST-FACING SLOPES. OUTDOOR BURNING IS HIGHLY DISCOURAGED AS FLYING EMBERS AND ASH MAY START NEW FIRES DOWNWIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL MAINTAIN IDEAL CONDITIONS FOR THE RAPID SPREAD OF WILDFIRES. POSTPONE ANY PLANNED OUTDOOR BURNING UNTIL CONDITIONS IMPROVE. && $$ KLEESCHULTE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this red flag warning went out at Apr 19, 4:43 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Apr 19, 4:43 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
743 AM CHST WED APR 20 2016
.SYNOPSIS...
PGUA DOPPLER WEATHER RADAR SHOWS ISOLATED SHOWERS MOVING THROUGH
THE MARIANAS WATERS. THE VAD WIND PROFILE REVEALS EAST-NORTHEAST
WINDS OF 8 TO 12 KNOTS AT 1000 FEET WHICH INCREASE TO BETWEEN 18
AND 26 KNOTS FROM TWO THOUSAND TO TEN THOUSAND FEET.
&&
.DISCUSSION...
TRADE-WIND SURGE SHOULD START TO WEAKEN TONIGHT AS PREVIOUSLY
FORECAST. ONLY SUBSTANTIVE CHANGE WAS DURING THE UPCOMING TRADE
WIND DISTURBANCE AROUND THE WEEKEND. WENT AHEAD AND MADE THE
ISOLATED SHOWERS MODERATE VERSUS LIGHT AS THIS DISTURBANCE PASSES.
OTHERWISE JUST REFRESHED THE WAVE GRIDS. VERY LITTLE CHANGE IN
FORECAST PHILOSOPHY. RAINFALL ACCUMULATIONS ARE STILL EXPECTED TO
BE UNDERWHELMING. JUST HOW UNDERWHELMING WILL BE THE QUESTION.
GFS40 PREDICTS ABOUT 0.60 INCHES... WHILE THE ECMWF-HIRES PROGS
ONLY ABOUT 0.25 INCHES. IF THE GFS40 VERIFIES...THE KEETCH-BYRAM
DROUGHT INDEX...CURRENTLY AT 762...COULD TAKE A HIT OVER THE
WEEKEND.
&&
.MARINE...
ENHANCED WINDS ALOFT WILL ALLOW FREQUENT GUSTS TO 25 KNOTS LATER
THIS MORNING AND THIS AFTERNOON. IPAN BUOY SHOWS SEAS JUST BARELY
UNDER 10 FEET...SO CHANGED WORDING OF SMALL CRAFT ADVISORY FROM 10
FEET NORTHEAST OF SAIPAN TO 10 FEET EAST OF THE ISLANDS. LITTLE
CHANGE IN OVERALL PHILOSOPHY THOUGH...WINDS AND SEAS ARE STILL
EXPECTED TO START DIMINISHING TONIGHT.
&&
.EASTERN MICRONESIA...
SHOWERS ASSOCIATED WITH A TRADE-WIND DISTURBANCE CONTINUE TO REMAIN
SOUTHEAST OF THE MARSHALL ISLANDS AND OVER BUTARITARI AND TARAWA
ATOLLS. UPPER-LEVEL CLOUD DEBRIS FROM THIS CONVECTION IS MAKING ITS
WAY NORTHWARD OVER THE RMI BUT SHOWERS WILL REMAIN LIMITED FOR THE
NEXT FEW DAYS WITH MOST ACTIVE WEATHER STAYING TO THE SOUTH.
SATELLITE SHOWS RELATIVELY CLEAR SKIES OVER MUCH OF KOSRAE STATE.
HOWEVER...MODEL GUIDANCE SUGGESTS CLOUDS AND SHOWERS WILL INCREASE
LATE TODAY AND TONIGHT OVER KOSRAE AS CONVECTION ASSOCIATED WITH THE
TRADE-WIND CONVERGENCE ZONE BUILDS OVER THE STATE. A BAND OF
SCATTERED SHOWERS IS EXPECTED TO PERSIST OVER POHNPEI FOR THE NEXT
COUPLE OF DAYS OR SO BEFORE SHIFTING SOUTHWARD AS THE WEEKEND
APPROACHES.
SWELL AND WIND WAVES WILL DIMINISH FURTHER ACROSS KOSRAE STATE AS
TRADE WINDS HAVE DECREASED ACROSS THE REGION. THIS WILL ALLOW SURF
ON EAST FACING SHORES OF KOSRAE TO FALL BELOW HAZARDOUS LEVELS THIS
AFTERNOON.
&&
.WESTERN MICRONESIA...
SHOWERS WITHIN THE TRADE-WIND CONVERGENCE ZONE EXTEND WESTWARD INTO
CHUUK AND YAP STATES AND THE REPUBLIC OF PALAU. THIS ACTIVE
WEATHER PATTERN WILL CONTINUE AT LEAST FOR THE NEXT COUPLE OF DAYS
FOR CHUUK AND KOROR WITH PERIODS OF SCATTERED SHOWERS AFFECTING
THESE LOCATIONS. MODELS ARE IN GOOD AGREEMENT IN KEEPING MANY OF
THE SHOWERS SOUTH OF YAP THROUGH THURSDAY NIGHT BUT BRING WETTER
WEATHER BACK OVER YAP FRIDAY AND SATURDAY. THIS WOULD BRING SHORT
TERM RELIEF FROM THE SEVERE TO EXCEPTIONAL DROUGHT TO MANY
LOCATIONS WITHIN WESTERN MICRONESIA WITH THE EXCEPTION OF SONSOROL
SOUTHWEST OF PALAU.
&&
.GUM WATCHES/WARNINGS/ADVISORIES...
GU...FIRE WEATHER WATCH UNTIL 6 PM CHST THIS EVENING FOR GUZ001.
MARIANAS WATERS...SMALL CRAFT ADVISORY UNTIL 6 PM CHST THIS
EVENING FOR PMZ151>154.
&&
STANKO/WILLIAMSThe office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:35 PM CDT | Fire Weather Watch | GUM | 25 hr |
Nearby
Red Flag Warnings in Guam, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.